Sie sind hier: FRIAS Fellows Fellows 2016/2017 Prof. Dr. Stefan Kebekus

Prof. Dr. Stefan Kebekus

Albert-Ludwigs-Universität Freiburg
Internal Senior Fellow
Oktober 2013 - September 2015

Freiburg Institute for Advanced Studies
Albertstr. 19
79104 Freiburg im Breisgau

Raum 01 012
Tel. +49 (0)761-203 97401
Fax +49 (0)761-203 97451


Stefan Kebekus, born 1970, is Professor of Mathematics at the University of Freiburg. His research interests lie in Complex Geometry, a branch of Pure Mathematics with connections to Number Theory, Cryptography, Theoretical Physis, and many other fields.

Kebekus studied Mathematics at the Ruhr-Universität Bochum and also obtained his PhD there in 1996. Subsequent to his studies, he was Scientific Assistant at the University of Bayreuth, Guest Researcher at Kyoto University, Visiting Professor at the University of Washington in Seattle, Professeur Invite at Strasbourg, Grenoble and Rennes, and Heisenberg-fellow of the DFG. He obtained his Habilitation in 2001 from the University of Bayreuth.

From 2003-2008, Kebekus was Professor of Mathematics the University of Cologne. He moved to Freiburg in 2008.

Kebekus is an editor of the journal „Algebraic Geometry“. He is currently vice director of the Graduiertenkolleg 1821 „Cohomologische Methoden in der Geometrie“. From 2006 to 2008, Kebekus was director of the Graduiertenkolleg 1269 „Global Structures in Geometry and Analysis“. He was a member of the Mathematical Sciences Research Institute in Berkely in 2009.


Publikationen (Auswahl)

  • Singular spaces with trivial canonical class (with Daniel Greb und Thomas Peternell) To appear in Minimal models and extremal rays -- proceedings of the conference in honor of Shigefumi Mori's 60th birthday, Advanced Studies in Pure Mathematics, Kinokuniya Publishing House, Tokyo. Preprint arXiv:1110.5250.
  • Differential Forms on Log Canonical Spaces (with Daniel Greb, Sándor Kovács und Thomas Peternell) Publications Mathématiques de l'IHÉS, Volume 114, Number 1 (2011), 87-169.
  • Families of canonically polarized varieties over surfaces, (with Sándor Kovács) Inventiones Mathematicae, Vol. 172, No. 3, pp. 657-682, 2008.
  • Families of singular rational curves Journal of Algebraic Geometry, Vol. 11, pp. 245-256, 2002.
  • Projective Contact Manifolds  (with Thomas Peternell, Andrew J. Sommese and Jaroslaw A. Wisniewski) Inventiones Mathematicae, Vol. 142, No. 1, pp. 1-15, 2000.



Arithmetics, Dynamics and Geometry of Special Varieties

The research project belongs to the fields of Complex Algebraic Geometry and Arithmetic Geometry, two distinct, but closely related branches of Pure Mathematics. We study algebraic varieties, which are geometric spaces that are defined by rather simple equations  but might exhibit quite complicated geomety.

The past decade has seen major breakthroughs in our understanding of the geometry of algebraic varieties in its analytic, arithmetic, dynamical and algebraic aspects. New questions and conjectures on the relationship between Geometry and Arithmetic have emerged. Working in this direction, our research program aims to better understand the key role played by the canonical bundle in governing the behavior of algebraic and holomorphic curves, and of the rational and algebraic points.